259
Hyperimmunoglobulin E Syndrome like Presentation in a Patient after Hemodialysis
Saturday, March 5, 2016
South Exhibit Hall H (Convention Center)
Tanveer Singh, Resident Physician, Brigani Amante, David Regelmann, Attending Physician, Noorpreet Dhawan
Rationale: Hyperimmunoglobulin E syndrome (HIES) is a rare syndrome causing recurrent cold abscesses, sinopulmonary infections, eczema and elevated IgE level. HIES can be sporadically triggered by de novomutations of the signal transducer and activator of transcription 3 (STAT3). To date only 1case report published by Yokota K et al showing HIES-like symptoms in a patient post Hemodialysis (HD).

Methods: Forty years old female presented with complains of right hip and thigh pain radiating to her back. Further, she had been having multiple episodes of infections in the last 10 years, with multiple hospital admissions for recurrent episodes of subcutaneous abscesses and 1 episode of pneumonia complicated by empyema. Her symptoms began following HD 10 years ago and she had an uneventful childhood period. Her CT scan showed a large abscess in the right retroperitoneal area extending to the right groin and thigh and she was admitted with sepsis. Strikingly, the skin overlying her abscess was cold to touch. She was treated with antibiotics and incision and drainage. HIV ELISA was negative. Her IgE levels exceeded 50000 kU/L.

Results: Our patient’s symptoms of HIES like recurrent sinopulmonary infections and cold abscesses with elevated IgE levels followed her HD. As she had an uneventful childhood period, presence of a sporadic mutation of STAT 3 gene remains unclear, but the temporal relationship between her symptom onset and her HD are consistent with post- HD HIES.

Conclusions: Our patient had HIES like symptoms post HD. Indication of antibiotic prophylaxis in this patient population needs further research.